Alert archive / Colorado / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 77, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 12, 1998, 2:46 PM MDT for Prowers County, Colorado. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 1998, 2:46 PM MDT (20:46 UTC)
- Expired
- Jul 12, 1998, 3:50 PM MDT
- In force
- 64 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Prowers County, CO
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 820 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
201 WUUS1 KPUB 122047 RRA SVRPUB COC099-122150- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 246 PM MDT SUN JUL 12 1998 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PROWERS COUNTY IN SOUTHEASTERN COLORADO * UNTIL 350 PM MDT * AT 243 PM MDT...RADAR SHOWED A SEVERE STORM 7 MILES NORTH OF BRISTOL OR 17 MILES NORTHEAST OF LAMAR MOVING SOUTH AT 10 MPH. SOME LOCATIONS AFFECTED WILL BE HIGHWAY 385 NORTH OF GRANADA THROUGH 345 PM. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. PE/MM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:00 PM MDT, 46 minutes earlier.
Area forecast discussion, Jul 12, 2:00 PM MDT, 46 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 200 PM MDT SUN JUL 12 1998 SATELLITE IMAGES THIS AFTERNOON ARE SHOWING A RELATIVELY DRY AIRMASS ALOFT OVER THE AREA...WHICH WILL CONTINUE TONIGHT. NORTHWEST WINDS EARLIER...DRIED THE LOWER LEVELS OF THE ATMOSPHERE NEAR THE EAST SLOPES OF THE MOUNTAINS...LEAVING DEW POINTS IN THE LOWER TO MID 40S. FARTHER EAST...SURFACE DEW POINTS WERE STILL IN THE 60S. AT 1 PM...SOMEWHERE BETWEEN PUEBLO AND LA JUNTA WAS THE BOUNDARY BETWEEN THIS DRY AND MOIST AIR. THE WINDS HAVE BECOME NORTHEAST TO EAST THIS AFTERNOON AND THIS COULD BRING SOME OF THE MORE MOIST AIR BACK UP THE ARKANSAS RIVER VALLEY. SATELLITE DERIVED CAPES OVER THE FAR EAST SHOWED UP TO 3100 J/KG AND LIFTED INDICIES TO -8. THUNDERSTORMS ARE DEVELOPING ALONG SURFACE TROF THAT RUNS THROUGH WESTERN KS AND CUTS ACROSS THE SOUTHEAST CORNER OF CO. COULD SEE SOME SEVERE STORMS IN THIS AREA.P WITH THE REST OF THE AREA BEING A LITTLE DRIER AND MORE STABLE...SHOULD ONLY SEE ISOLATED EARLY EVENING THUNDERSTORMS. GUIDANCE TEMPS LOOK OK.
In the hours before
Special weather statement, Jul 12, 11:40 AM MDT, 3 hours 6 minutes before
COZ060>081-130600- SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO NATIONAL WEATHER SERVICE PUEBLO CO 1140 AM MDT SUN JUL 12 1998 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES: ALAMOSA BACA BENT CHAFFEE CONEJOS COSTILLA CROWLEY CUSTER EL PASO FREMONT HUERFANO KIOWA LAS ANIMAS MINERAL OTERO PROWERS PUEBLO RIO GRANDE SAGUACHE TELLER DRIER AIR IS OVER THE AREA TODAY...BUT A FEW AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE STILL EXPECTED. GUSTY WINDS CAN BE EXPECTED WITH ANY STORMS THAT DEVELOP...HOWEVER NO SEVERE STORMS ARE ANTICIPATED AND SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
Special weather statement, Jul 12, 11:40 AM MDT, 3 hours 6 minutes before
COZ060>081-130600- SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO NATIONAL WEATHER SERVICE PUEBLO CO 1140 AM MDT SUN JUL 12 1998 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES: ALAMOSA BACA BENT CHAFFEE CONEJOS COSTILLA CROWLEY CUSTER EL PASO FREMONT HUERFANO KIOWA LAS ANIMAS MINERAL OTERO PROWERS PUEBLO RIO GRANDE SAGUACHE TELLER DRIER AIR IS OVER THE AREA TODAY...BUT A FEW AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE STILL EXPECTED. GUSTY WINDS CAN BE EXPECTED WITH ANY STORMS THAT DEVELOP...HOWEVER NO SEVERE STORMS ARE ANTICIPATED AND SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:58 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 62 min |
| Jul 12, 5:11 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 64 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.